It is currently Sun Aug 20, 2017 10:50 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: The Final Step..I hope
PostPosted: Fri Jul 23, 2010 6:53 pm 
Offline
New Poster
New Poster

Joined: Fri Jul 23, 2010 6:44 pm
Posts: 2
OK-here we go,

I dont want to get itno too much details of the background story but i was doin about 1 80oc a day steadily for about 4-6 months. Started getting subs on the street(no med insurance) as i really wanted to quit. I have been clean from everything besides subs (and weed) for about 2 months now. I started with about 2/3rds of one of the 8mg pills per day and am down to about and 8th or a 6th of one a day now. As i try to push myself to the last step of completely stopping the subs, i get serious restlessness and tense up/anxiety. Is there anything i can do without seeing a doctor to help the withdrawal effects of completely stopping subs from a low dosage like ive weened myself down to already? I dont evev feel liek doing real opiates again even when withdrawing off the subs. which i see as a plus, and i plan to NEVER touch them again as long as i live. so im not scared to reverting back to my addiction, i just dont like that ive formed a addiction to the subs now that ive reached the point where i hope i could completely stop. Any ideas?


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 23, 2010 10:59 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Hi tankbb - welcome to the forum. I hope you'll find lots of good information and support here as I have.

Check out the Liquid Taper thread for some ideas on how to wean your Suboxone dose down even lower than it is right now. It seems that you are still taking at least 1mg of Suboxone every day, sometimes a little more than that. Unfortunately, 1mg of buprenorphine sounds like a lot less than it really is. Many of the members here who have sucessfully stopped taking suboxone found that we needed to taper to a much lower dose than that in order to avoid most of the unpleasant withdrawal symptoms.

The Liquid Taper thread is always right towards the top of the Stopping Suboxone section of the forum - it's a sticky post. My story is there as well as the taper stories of several other members.

If you don't want to do the Liquid Taper method, you could also try skipping days between doses. Or you could try cutting the pill into even smaller sections than you are now. Ideally, you want to get down to about .25mgs a day before you stop - although some people have gone even lower, like .10mgs - and they did amazingly well, barely had any withdrawal symptoms at all.

It's great that you're feeling strong and like you never want to go back to using opiates again. That's a great feeling, I know. I just want to caution you that some of that may be an effect of the Suboxone still working for you. As you get your dose ever lower and taper off, cravings can return. Please make sure you have a plan in place to deal with those feelings. Take care of your health, exercise and eat right, and have a support system. Getting off Suboxone is the easy part - to stay off and live a full and healthy life you're going to need to keep working at it.

Good luck to you & hopefully some other members will chime in with some help for you. It's been a little slow around here - must be the nice weather. Take care.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jul 24, 2010 7:21 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hello tank and welcome to the forum. I hope you find as much support here as I have.

Diary gave you a terrific response, there's not much I can add to what she's already said. I would echo her sentiments and stress how important an overall healthy recovery plan is when it comes to avoiding relapse after stopping suboxone, especially after short-term treatment.

As for finding ways to deal with withdrawal symptoms without the benefit of a doctor's help, I'll tell you what I've heard helps tremendously, that is: EXERCISE. I've read many posts about people who've ended their sub treatment who've said how much better they feel every day after exercising. I guess it gets the natural endorphins flowing and is said to help with w/d symptoms. You might need over-the-counter sleep aids too, but I'd definitely wait to see if you even have any trouble sleeping, you might not.

Again, welcome and I hope you keep us posted on your progress.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sat Jul 24, 2010 7:26 pm 
Offline
New Poster
New Poster

Joined: Fri Jul 23, 2010 6:44 pm
Posts: 2
thanks for the helpful responses form both of you. There is alot of great information in your forum, much I have not heard yet. I want to try to exert a little more will power on another try or 2 now that i know more beneficial things to keep me busy. I will see how day one goes tomorrow dropping form the 1mg to nothing, see if i can keep myself busy both physically(for the restlessness) and mentally(for the anxiety) which seem to be the only 2 predominant symptoms, and see if how that goes. if not focus a little more on the liquid taper or day on/day off methods ive read about here. Thanks for the responses, seems to have a very knowledgeable and caring community here.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group